Thunderstorm Wind, Lowndes
- When
- July 22, 9:00 AM CST
- Where
- Lowndes County, Caledonia
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.217, -89.850
A few powerlines were blown down.
28 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 22, 3:25 AM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT TUE JUL 22 2003
WILL NOT MAKE MANY CHANGES TO THE FORECAST. EXPECT STRONG STORMS TO
DEVELOP THIS AFTERNOON AND EVENING AS THE COMPLEX AND FRONT SINK
SOUTH. WILL DEFINITELY CONTINUE SEVERE WORDING IN THE ZONES. CHANCE
POPS THROUGH WED STILL SEEM GOOD...MODELS BLOW UP WIDESPREAD QPF
OVER SOUTHERN HALF OF CWA TUESDAY NIGHT AND CONTINUE THROUGH WED.
THE FRONT SHOULD CLEAR THE AREA LATE WEDNESDAY...WITH COOLER DRIER
AIR MOVING IN. CURRENT FORECAST SEEMS TO BE OK.
EXPECT MUCH COOLER DRIER AIR TO MOVE INTO THE AREA WITH 12Z THUR
BEING THE COOLEST. WILL GO WITH LOWER 60S AND CONTINUE TO INCREASE
TEMPS THROUGH THE WEEKEND AS MOISTURE BEGINS TO RETURN. WENT
SLIGHTLY WARMER THAN GUIDANCE TODAY...EXPECT TO GET SOME WITH TEMPS
MAYBE REACHING THE UPPER 80S BEFORE THE FRONT GETS HERE. OTHERWISE
BASICALLY WENT WITH MAV/MEX VALUES.
FOR THE EXTENDED...DID NOT MAKE ANY REAL CHANGES. NOT CONFIDENT
ABOUT RAIN ON SATURDAY...BUT SLIGHT CHANCE IS OK. GFS SHOWS AN UPPER
TROUGH SWINGING THROUGH AND A FRONT...FOR NOW SLIGHT CHANCE POPS
WILL DO.
JAN TB 089/071 087/067 091 07563
TBBBB 069/092 071/092 072/092 072/093 073 2------2222
MEI TB 088/072 087/066 091 07564
TBBBB 068/091 070/091 072/092 072/093 073 2------2222=
AR...NONE.
LA...NONE.
MS...NONE.ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231055- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 555 AM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL DEVELOP OVER NORTH MISSISSIPPI THIS MORNING AND WILL BE SCATTERED OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF NORTH AND CENTRAL MISSISSIPPI BY THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM WINNSBORO TO JACKSON TO QUITMAN. THE CHANCE FOR SEVERE THUNDERSTORMS WILL SPREAD SOUTHWARD AND SEVERE STORMS WILL BE SCATTERED OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI BY EARLY EVENING. THE CHANCE FOR SEVERE WEATHER WILL DIMINISH OVER ARKANSAS AND NORTH MISSISSIPPI AROUND SUNSET BUT WILL CONTINUE OVER NORTHEAST LOUISIANA AND PARTS OF CENTRAL AND SOUTH MISSISSIPPI TONIGHT...MAINLY SOUTH OF A LINE FROM VICKSBURG TO JACKSON TO MERIDIAN BY MIDNIGHT. THE PRIMARY SEVERE WEATHER RISK WITH THUNDERSTORMS TODAY AND TONIGHT WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MILES AN HOUR AND LARGE HAIL. HOWEVER ISOLATED TORNADOES CAN NOT BE RULED OUT. A STRONG COLD FRONT WILL PUSH INTO NORTH MISSISSIPPI THIS MORNING...THEN TRACK TO THE SOUTH AND EXTEND FROM NORTHEAST LOUISIANA ACROSS CENTRAL MISSISSIPPI BY EARLY EVENING. THE FRONT WILL MOVE INTO SOUTHERN MISSISSIPPI AROUND SUNRISE WEDNESDAY MORNING. THE VERY HUMID AIR MASS CURRENTLY IN PLACE OVER THE REGION WILL PROVIDE AMPLE MOISTURE FOR STORM DEVELOPMENT. AN UNSEASONABLY STRONG JET STREAM IN UPPER LEVELS OF THE ATMOSPHERE WILL PUSH INTO THE AREA TODAY TO PROVIDE SUPPORT FOR SEVERE THUNDERSTORM FORMATION. ...FLOODING... RAIN WILL BE HEAVY AT TIMES OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI TODAY AND TONIGHT. A COLD FRONT WILL PUSH INTO NORTH MISSISSIPPI THIS MORNING...PRODUCING NUMEROUS THUNDERSTORMS OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF NORTH AND CENTRAL MISSISSIPPI THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM WINNSBORO TO JACKSON TO QUITMAN. THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP TO THE SOUTH LATER TODAY AS A STRONG COLD FRONT TRACKS ACROSS THE AREA. PERIODS OF HEAVY RAIN CAN BE EXPECTED OVER NORTHEAST LOUISIANA AND PARTS OF CENTRAL AND SOUTH MISSISSIPPI TONIGHT...MAINLY SOUTH OF A LINE FROM VICKSBURG TO JACKSON TO MERIDIAN. THE STRONGER STORMS WILL BRING PERIODS OF TORRENTIAL RAINFALL THAT WILL PRODUCE PONDING WATER ON ROADWAYS AND IN AREAS WHERE DRAINAGE IS POOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
28 thunderstorm wind, 4 hail. Local standard time, as filed.
A few powerlines were blown down.
A few powerlines were blown down on the S side of town, W of highway 69 S.
Numerous trees and powerlines were blown down across the city. There was some minor roof damage done to a few homes in the Belhaven area of town.
A couple of trees had their tops blown off and a few transformers were damaged.
Numerous trees were blown down. The top half of a barn was blown off.
Several trees were blown down along state road 21.
Numerous large limbs were blown down on powerlines.
A few trees were blown down.
Several trees were blown down across the county.
Several powerlines were blown down. A tree top was also blown onto a mobile home.
A few trees were blown down.
Numerous trees and powerlines were blown down across the county.
Scattered reports of large tree limbs blown down onto powerlines.
Numerous trees and powerlines were blown down.
Numerous trees and powerlines were blown down in West Hattiesburg.
Several large tree limbs were blown down onto powerlines across the county.
Numerous large limbs and one large tree were blown down. Across the county, several large limbs were blown down onto powerlines.
Several large limbs were blown down on powerlines across the county.
A few trees were blown down.
A few large limbs were blown down on powerlines.
A few large limbs were blown down.
Several large limbs were blown down on powerlines across the county.
A few trees were blown down across the county.
A couple of large limbs were blown down on powerlines.
A few powerlines were blown down.
A few large limbs were blown down on powerlines.
A few large limbs were blown down on powerlines.
Numerous large limbs were blown down on powerlines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366798, 5366799, 5366130, 5366131, 5366132, 5366133, 5366134, 5366135, 5366872, 5366880, 5366873, 5366136, 5366874, 5366137, 5366140, 5366138, 5366139, 5366141, 5366142, 5366143, 5366144, 5366875, 5366145, 5366876, 5366877, 5366146, 5366878, 5366147, 5366879, 5366148, 5366149, 5366493.